MAUDE Adverse Event Report: GYRUS ACMI, INC CW-USLS CYBERWAND USL SYSTEM; LITHOTRIPTOR, ELECTRO-HYDRAULIC

GYRUS ACMI, INC CW-USLS CYBERWAND USL SYSTEM; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number CW-USLS
Medical Device Problem Codes Loose or Intermittent Connection (1371); Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was evaluated.Evaluation determined that the foot receptacle was found to be loose and damaged, intermittently displays an error.In addition the device was observed running an old software version and needs to be updated.Scratches and chips were observed on the front film, screws on the device box were found broken and stuck in the screw holes.Covers were found with minor scratches.Based on evaluation findings the reported phenomenon was confirmed.The device was found with loose foot receptacle.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
It was reported that the device displayed ¿fault¿ error message.The port that goes to the foot pedal is loose.There were no other issues noted on the device.The issue occurred during set up.The intended procedure was able to be completed with another unit.The serial number and model of the device used were not provided.There was no patient involvement on the reported event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The failure was a result of a damaged foot pedal receptacle.While a definitive root cause is unknown, the damage to the receptacle is likely due to general wear and tear.Additionally, cosmetic damage to the housing as well as missing/damaged housing screws were noted further suggesting general wear and tear consistent with an aging unit.There is no evidence the device has previously been returned to olympus for general preventative maintenance or repair.As stated on the ifu (instruction for use) the user manual states: olympus recommends that the unit is returned every 24 months for a calibration and safety inspection by the manufacturer.Olympus will continue to monitor complaints for this device.

Brand Name
CW-USLS CYBERWAND USL SYSTEM
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough PA 01772
MDR Report Key11366891
Report Number3011050570-2021-00044
Device Sequence Number19799770
Product Code FFK
UDI-Device Identifier00855279005306
UDI-Public00855279005306
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCW-USLS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1